It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board


Back Problems Board Index


[QUOTE=feelbad;3993204]hi hon. aftwr seeing what meds you are actually on,i really ahve some questions for you about them. does your pharmacist actually know about every single med you are taking? are all your meds filled at the very same pharmacy? i am only asking because you are on some that REQUIRE at least a monthly lab draw to just check your liver functions closely. depakote, which actually has a huge black box warning on it only because of the possible liver affects it can have, it alone needs lab draws done to check liver functions,like monthly. but what i also found when i looked up the zanaflex, is that this med too can also have a very direct impact upon the liver as well. when i looked up all the info on depakote(i am very familiar with this particular med since my son had to be on it)what i actually ran across in the contraindicated med area in the warnings was a whole entire section of the added impact on the body when combining depakote with topomax. that combo just in and of itself can create a much higher than normal ammonia level to just be there in your body. the thing about ammonia is that it atttaches itself very readily to the brain cells and can cause what is termed encephalopathy?

back in 99,we found out our son had been born with an insane liver disease that slowly developed fibers that eventually placed him into liver failure at age 12. the one thing we had to check on a weekly basis only because the portal vein that normally clears the ammonia in his blood was not functioning anymore,so we had to have the ongoing ammonia draws just to make sure that it was not too high. this went on up til transplant. it did not actually explain just why high ammoina ids even posswible when these two meds(dep and topo) wer taken together,but this really IS something you should at least get checked out hon.

i am just kind of suprised that your doc actually has you on all these meds at the same time just given the hard impact these all have on the liver, tho the topomax is actually metabolized within the kidneys as are most of the anti C meds. there is just that affect when used with depakote alone.

i seriously would just look up ALL of your meds with your pharmacist first, since they do just know alot more about them, then speak with your doc about them too. the only ones i read up on are the depakote,topomax and the zanaflex and saw all that. the other meds also need some looking into too. and also obtaining the liver labs at least once per month is usually a requirement for anyone on dep alone, just because of that impact on the liver and also that big black box warning that is on this particular med too. but you do also at least once, just to see how the topo and the dep and working on your liver, get one ammonia draw done to check levels. high ammonia is not a good thing to have, it is what gets broken down in our bodies when we eat protien? it is is usually filtered out by the liver then expelled thru the urine/kidneys. for some reason this whole assembley line is somewhat being interupted/changed by the combo when used together.

an ammonia is NOT automatically done when you have a normal hepatic blood panel done, it is an 'extra" type of test. but in view of what you have been feeling like and other symptms,this really does need to be more thoroughly looked into and your meds possibly adjusted? just really see your pharmacist about ALL your meds hon. this does have me a bit worried just given what i know about some of the meds and what certain things i found out about the ones i did not know about. these all hit the liver pretty hard, and like i said , i have not had the time to even check all, just the ones that i suspected as potential issues. i just thank god that you do not drink at all or this could really have placed you in some very high risk catagories too.

but this does need to be evaluated with your pharm soon. go over every single med with them and see what they say and any real recommendations too. just so you are aware. the symptoms of a higher than normal ammonia level are mental cloudiness, confusion, dizzyness,and just feeling very fatigued. but DO get that particular level checked when you get that liver panel done hon. you just need to know what you are taking is totally safe to even BE taking all together, ya know?

as much as we would like to think that if we were being Rxed meds that can have certain interactions that our pharms would automatically just know, it does NOT always happen unfortunetly,and for alot of different reasons too. this is where we have to be our own advocates and find out for ourselves sometimes what IS best.

just get this ALL checked out and the blood draws if they have not been doing them. i am not trying to freak you out hon, just letting you know what i came across and what i already was aware of with depakote at least. good luck and please let me know how you are doing. marcia[/QUOTE]

should i be scared im on they increased my tizzindine and soma. im getting paranoid about my liver function as im on aleve to my phamacay is aware of all this. im also on lidocane patches. my nerve pain is easing thank heavens but my mucle spasms dont let me sllep more than 3 hours top :) im also on the following pills



depakote 1500 mg once a day at night abilfy 30mg once a day at night topamax 150 mg once a day tizaanidine 4mg 4 tabs by both at bedtime 4mmg soma 350 mg take 4 a day tab every morning oxycodone/apap 325 mg tablet as needed

what do i do? i go see the dr the 27th for trigger point injections and feel disorented





All times are GMT -7. The time now is 11:45 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!